Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 83, NWS Grand Rapids, MI

November 10, 2012

NWS Grand Rapids, MI issued this small craft advisory at Nov 10, 2012, 3:11 AM EST. It took effect at Nov 10, 2012, 6:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2012, 3:11 AM EST (08:11 UTC)
In effect from
Nov 10, 2012, 6:00 PM EST
Expired
Nov 11, 2012, 2:56 AM EST
In force
9 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WHUS73 KGRR 100811
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
311 AM EST SAT NOV 10 2012

LMZ844>849-101615-
/O.NEW.KGRR.SC.Y.0083.121110T2300Z-121112T2300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
311 AM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM EST MONDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS THIS AFTERNOON INCREASING TO 30
  KNOTS TONIGHT. 

* WAVES...BUILDING TO 1 TO 4 FEET THIS AFTERNOON AND TO 4 TO 8
  FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
129 
WHUS73 KGRR 101742
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1242 PM EST SAT NOV 10 2012

LMZ844>849-110145-
/O.CON.KGRR.SC.Y.0083.121110T2300Z-121112T2300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1242 PM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM EST MONDAY...

* WINDS...SOUTH 15 TO 25 KNOTS THIS AFTERNOON INCREASING TO 30 
  KNOTS TONIGHT. 

* WAVES...1 TO 4 FEET THIS AFTERNOON BUILDING TO 4 TO 8 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
958 
WHUS73 KGRR 102059
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EST SAT NOV 10 2012

LMZ844>849-110500-
/O.EXT.KGRR.SC.Y.0083.121110T2300Z-121111T1500Z/
/O.NEW.KGRR.GL.W.0032.121111T1500Z-121112T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
359 PM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY. 

* WINDS...SOUTH WINDS TO 30 KNOTS TONIGHT INCREASING TO GALES TO
  35 KNOTS SUNDAY.

* WAVES...3 TO 6 FEET TONIGHT BUILDING TO 4 TO 8 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MEADE
360 
WHUS73 KGRR 110242
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
942 PM EST SAT NOV 10 2012

LMZ844>849-111045-
/O.CON.KGRR.SC.Y.0083.000000T0000Z-121111T1500Z/
/O.CON.KGRR.GL.W.0032.121111T1500Z-121112T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
942 PM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
SUNDAY...

* WINDS...SOUTH WINDS TO 30 KNOTS TONIGHT INCREASING TO GALES TO 
  35 KNOTS SUNDAY. 

* WAVES...3 TO 6 FEET TONIGHT BUILDING TO 4 TO 8 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
575 
WHUS73 KGRR 110756
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 AM EST SUN NOV 11 2012

LMZ844>849-111600-
/O.CAN.KGRR.SC.Y.0083.000000T0000Z-121111T1500Z/
/O.EXT.KGRR.GL.W.0032.121111T0800Z-121112T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
256 AM EST SUN NOV 11 2012

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

* WINDS...SOUTH GALES TO 40 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 11:52 PM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Nov 9, 11:52 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1152 PM EST FRI NOV 9 2012

.SYNOPSIS...
ISSUED AT 345 PM EST FRI NOV 9 2012

MUCH ABOVE NORMAL TEMPERATURES CAN BE EXPECTED THIS WEEKEND AS A
WARM FRONT LIFTS NORTH THROUGH THE REGION. A FEW SHOWERS AND PERHAPS
A THUNDERSTORM WILL ACCOMPANY THE PASSAGE OF THIS FRONT TONIGHT AND
SATURDAY. SUNDAY WILL BE THE WARMEST DAY... WITH DRY AND BREEZY
CONDITIONS... AS THE WARM FRONT LIFTS WELL NORTH INTO CANADA.

THE WARM UP WILL BE SHORT LIVED HOWEVER AS A SLOW MOVING COLD FRONT
CROSSES THE REGION FROM WEST TO EAST ON SUNDAY NIGHT AND MONDAY.
WIDESPREAD RAIN WILL ACCOMPANY THIS FRONT... THEN MUCH COLDER AIR
AND LAKE EFFECT SNOW SHOWERS WILL FOLLOW BEHIND THE FRONT ON MONDAY
NIGHT AND TUESDAY.

&&

.UPDATE...
ISSUED AT 646 PM EST FRI NOV 9 2012

I UPDATED THE GRIDS TO SHOW HOURLY TIMING... THROUGH 7 AM...FOR
THE DEVELOPING SHOWERS AND ISOLATED THUNDERSTORMS.

AT 615 PM THIS EVENING I AM SEEING SHOWERS NOW DEVELOPING OVER
SOUTHERN LAKE MICHIGAN NEAR CHICAGO AND I EXPECT THAT AREA TO
INCREASE IN COVERAGE WHILE IT EXPANDS NORTHEASTWARD. RAP SOUNDINGS
SHOW A SIGNIFICANT DRY LAYER BETWEEN 10000 AND 18000 FT OVER MOST
OF THE CWA BUT NEAR I-94 THE DRY LAYER IS NOT QUIET AS DRY NEAR
I-94 THIS EVENING. THERE IS ALSO A NOSE OF WARMER AND NEARLY SATURATED
AIR BETWEEN 5000 FT AND 10000 FT IN THE SOUNDING NEAR I-94 THAT
WOULD CREATE ENOUGH INSTABILITY THUNDERSTORMS WITH EQL TO NEAR
30000 FT FROM NOW TILL AROUND 06Z. SO ADDED TIMING TO THE GRIDS TO
SHOW THE HOURLY DEVELOPMENT OF THE CONVECTION USING THE SREF AND
HRRR AS A BASIS. I PUT THE FOG NEAR ROUTE 10 FOR THE MOST PART
AFTER MIDNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 345 PM EST FRI NOV 9 2012

THE MAIN CHALLENGE IN THE SHORT TERM IS NAILING DOWN PCPN TRENDS AND
TSTM POTENTIAL.

COVERAGE OF RAIN SHOWERS IS EXPECTED TO INCREASE TONIGHT AS THE WARM
FRONT APPROACHES. HOWEVER THE THUNDER POTENTIAL WILL BE LIMITED TO
AREAS SOUTH OF I-96 BASED ON LATEST ELEVATED INSTABILITY PROGS WHICH
SEEM TO FAVOR THE I-94 CORRIDOR AND POINTS SOUTH.

LATEST WRF-NMM GUIDANCE INDICATES THAT A CLUSTER OF SHOWERS AND
EMBEDDED TSTMS WILL IMPACT THE SRN CWFA BETWEEN 00Z AND 06Z... WITH
THE BETTER RAIN CHANCE AND VERY LOW THUNDER POTENTIAL THEN SHIFTING
NORTH INTO THE NRN CWFA AFTER MIDNIGHT.

WILL HAVE POPS DECREASING FROM SOUTH TO NORTH ON SATURDAY FOLLOWING
THE WARM FRONT... WITH COMPLETELY DRY WEATHER PREVAILING ON SATURDAY
NIGHT INTO SUNDAY AS THE DRY WARM SECTOR SWEEPS IN.

HAVE INCLUDED A FOG THREAT IN THE NRN CWFA LATE TONIGHT AND SATURDAY
AS THIS AREA WILL BE THE LAST THE SEE THE WARM FRONT PASS THROUGH
AND LOW LEVEL MOISTURE PROGS SHOW GREATER THAN 90 PCT RH.

HAVE DELAYED POPS A BIT WITH THE COLD FRONT... WITH THE FOCUS
PRIMARILY ON LATER SUNDAY NIGHT. COVERAGE/DURATION OF RAIN LOOKS
HIGH ONCE THE FRONT DOES ARRIVE... BUT INSTABILITY LOOKS TO BE
LACKING CONSIDERABLY SO OPTED TO REMOVE TSTMS WITH THE COLD FRONT.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 345 PM EST FRI NOV 9 2012

THE MORE SIGNIFICANT WEATHER IN THE LONG TERM IS FRONT LOADED IN THE
MONDAY/TUESDAY TIME FRAME....WITH QUIET WEATHER IN THE MID AND
LATTER HALF OF NEXT WEEK. THE FORECAST PERIOD STARTS OFF WITH A DEEP
UPPER TROUGH PUSHING IN FROM THE WEST MONDAY. AT THE SURFACE A
STRONG SURFACE COLD FRONT WILL BE SITUATED OVER THE FORECAST AREA
MONDAY MORNING PUSHING OFF TO THE EAST BY AFTERNOON. SOLID RAIN
CHANCES EXIST ON MONDAY WITH DEEP LIFT RESULTING IN RAIN AROUND A
HALF INCH.

COLD AIR COMES SLAMMING IN BEHIND THE FRONT WITH 850MB TEMPS FALLING
FROM SLIGHTLY ABOVE ZERO C AT 12Z MONDAY TO -10C AT 00Z THAT
EVENING. THE DEEPER MOISTURE QUICKLY PULLS AWAY WITH THE FRONT
MONDAY AFTERNOON...SO RAIN SHOULD TAPER OFF DURING THE DAY. SNOW
SHOWERS WILL BEGIN TO GET GOING IN THE LATE AFTERNOON. BETTER
CHANCES FOR SNOW SHOWERS WILL COME MONDAY NIGHT WHERE DELTA T/S WILL
INCREASE TO A SUBSTANTIAL 20 DEG C. MOISTURE IS A BIT OF A CONCERN
MONDAY NIGHT BUT FEEL THE MODELS MAY BE UNDERDOING IT SOME. THE WIND
WILL BE FAIRLY STIFF MONDAY EVENING (850MB 270/30KTS) SO THE SNOW
SHOWERS WILL BE WIND DRIVEN ACROSS THE CWA. AT THIS POINT NOT
EXPECTING ANYTHING MORE THAN A DUSTING TO POSSIBLY AN INCH OR TWO IN
SPOTS. AS THE TIME FRAME COMES CLOSER WE WILL BE ABLE TO BETTER
DEFINE AMOUNTS...BUT MOISTURE AND THE QUICKNESS IN WHICH THE UPPER
TROUGH IS SLIDING OUT ARE NEGATIVES TO MUCH IN THE WAY OF SNOWFALL.

SNOW SHOWERS WILL LIKELY LINGER INTO TUESDAY MORNING BEFORE
DWINDLING IN THE AFTERNOON. THE FLOW BECOMES QUICKLY ZONAL ON
TUESDAY AND REMAINS THAT WAY THE REST OF THE WEEK. 850MB TEMPS
MODIFY TO MORE NORMAL VALUES IN THE WED-FRI TIME FRAME BETWEEN
-2 AND +2 C. DRY WEATHER IS FORECAST FROM TUESDAY NIGHT THROUGH
FRIDAY AS SURFACE HIGH PRESSURE LINGERS IN THE AREA.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1152 PM EST FRI NOV 9 2012

I EXPECT MVFR CIGS/VSBY TO DEVELOP ACROSS THE TAF SITES AS THE
WARM FRONT SLOWLY LIFTS NORTH OVERNIGHT INTO SATURDAY. THAT
SUGGEST THE SOUTHERN TAF SITES WILL CLEAR FIRST (PRIOR TO 16Z)
WHILE THE NORTHERN TAF SITES (I-96) WILL SEE CLEARING IN THE 18Z-
20Z TIME FRAME.

THE AREA OF SHOWERS AND THUNDERSTORMS FOR THE MOST PART STAYED
SOUTH OF THE GRR CWA THIS EVENING WITH MOST OF THE THUNDERSTORMS
STAYING NEAR AND SOUTH OF I-80. THERE IS YET ANOTHER AREA OF
SHOWERS OVER WI HEADING NORTHEAST AND THOSE SHOULD PASS NORTH OF
THE TAF SITES BETWEEN 08Z AND 12Z THIS MORNING.

&&

.MARINE...
ISSUED AT 345 PM EST FRI NOV 9 2012

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED BEGINNING LATE SATURDAY
AND CONTINUING THROUGH SUNDAY NIGHT DUE TO STRONG SOUTHERLY FLOW
WITHIN THE WARM SECTOR OF THE STRONG CYCLONE LIFTING NORTH THROUGH
MINNESOTA.

&&

.HYDROLOGY...
ISSUED AT 345 PM EST FRI NOV 9 2012

WEEKEND RAINFALL WITH THE WARM FRONT AND COLD FRONT WILL BE ON THE
ORDER OF 0.50 TO 1.00 INCHES. LOCALLY HIGHER AMOUNTS POSSIBLE. THE
BULK OF THIS WILL PROBABLY BE FROM THE COLD FRONT ON SUNDAY NIGHT
AND EARLY MONDAY. THESE AMOUNTS WILL NOT CAUSE ANY HYDRO PROBLEMS
AND WILL HELP CHIP AWAY FURTHER AT THE SIGNIFICANT DEFICITS CREATED
DURING THE SUMMER DROUGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

UPDATE...WDM
SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...DUKE
AVIATION...WDM
HYDROLOGY...MEADE
MARINE...MEADE
Hazardous weather outlook, Nov 9, 10:45 AM EST, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 AM EST FRI NOV 9 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-101045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1045 AM EST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT
BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THE BEST CHANCE FOR
STORMS WILL COME AFTER DARK ALONG AND SOUTH OF INTERSTATE 96.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING AND AGAIN
SUNDAY NIGHT. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT EXPECTED IN
EITHER TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-101045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1045 AM EST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTH WINDS TO 30 KNOTS WILL CAUSE HAZARDOUS CONDITIONS FOR
SMALLER CRAFT SATURDAY NIGHT THROUGH SUNDAY NIGHT.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:59 PM ESTGale WarningGRR33 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.